Please use this identifier to cite or link to this item: https://observatorio.fm.usp.br/handle/OPI/2685
Full metadata record
DC FieldValueLanguage
dc.contributorSistema FMUSP-HC: Faculdade de Medicina da Universidade de São Paulo (FMUSP) e Hospital das Clínicas da FMUSP-
dc.contributor.authorBITTAR, Renata P.-
dc.contributor.authorAUN, Marcelo-
dc.contributor.authorGARRO, Laila Sabino-
dc.contributor.authorRIBEIRO, Marisa Rosimeire-
dc.contributor.authorKALIL, Jorge-
dc.contributor.authorGIAVINA-BIANCHI, Pedro-
dc.contributor.authorMOTTA, Antonio Abilio-
dc.date.accessioned2013-10-11T21:16:35Z-
dc.date.available2013-10-11T21:16:35Z-
dc.date.issued2013-
dc.identifier.citationJOURNAL OF ALLERGY AND CLINICAL IMMUNOLOGY, v.131, n.2, suppl.S, p.AB170-AB170, 2013-
dc.identifier.issn0091-6749-
dc.identifier.urihttps://observatorio.fm.usp.br/handle/OPI/2685-
dc.description.abstractRationale: Acetaminophen is considered safe for patients with hypersensitivity to non-steroidal anti-inflammatory drugs (NSAIDs). However, some patients also report reaction to paracetamol. We evaluated outcomes and safety of drug provocation tests (DPT) with paracetamol in patients who reported adverse reactions both to NSAIDs and acetaminophen. Methods: Retrospective observational study by analyzing the results of DPT with acetaminophen 500mg per dose, performed from January 2005 to July 2012. We evaluated patients who reported acute reactions (less than 24 hours after taking the medication) due to NSAIDs. Only patients who presented urticaria, angioedema or anaphylaxis after taking two or more NSAIDs from different groups were included. All of them reported the same symptoms after taking paracetamol. Results: We evaluated 86 patients submitted to DPT with acetaminophen. The mean age was 36.7 years and 73.2% were female. We found 7 positive challenges (8.1%), all with immediate symptoms. Six patients presented mild urticaria, one of them associated to eyelid angioedema. One patient had pruritus and mild facial angioedema. All of them were successfully treated with oral antihistamines and corticosteroids and none had to be hospitalized. Conclusions: These data confirm the hypothesis that acetaminophen 500mg is a safe therapeutic option in NSAIDs reactors, even if they report a previous reaction to that drug. We believe some of these patients have doubt about the right drug and dose involved in the reactions. Thus patients who report previous reaction both to NSAIDs and paracetamol, the first acetaminophen dose should be supervised and not exceed 500mg.-
dc.language.isoeng-
dc.publisherMOSBY-ELSEVIER-
dc.relation.ispartofJournal of Allergy and Clinical Immunology-
dc.rightsrestrictedAccess-
dc.titleAcetaminophen Hypersensitivity: Myth or Reality-
dc.typeconferenceObject-
dc.rights.holderCopyright MOSBY-ELSEVIER-
dc.description.conferencedateFEB 22-26, 2013-
dc.description.conferencelocalSan Antonio - TX, EUA-
dc.description.conferencenameAnnual Meeting of the American Academy of Allergy, Asthma and Immunology (AAAAI)-
dc.subject.wosAllergy-
dc.subject.wosImmunology-
dc.type.categorymeeting abstract-
dc.type.versionpublishedVersion-
hcfmusp.description.beginpageAB170-
hcfmusp.description.endpageAB170-
hcfmusp.description.issue2-
hcfmusp.description.issuesuppl S-
hcfmusp.description.volume131-
hcfmusp.origemWOS-
hcfmusp.origem.idWOS:000316550800602-
hcfmusp.publisher.cityNEW YORK-
hcfmusp.publisher.countryUSA-
dc.description.indexMEDLINE-
Appears in Collections:

Comunicações em Eventos - FM/MCM
Departamento de Clínica Médica - FM/MCM

Comunicações em Eventos - HC/ICHC
Instituto Central - HC/ICHC

Comunicações em Eventos - HC/InCor
Instituto do Coração - HC/InCor

Comunicações em Eventos - LIM/19
LIM/19 - Laboratório de Histocompatibilidade e Imunidade Celular

Comunicações em Eventos - LIM/60
LIM/60 - Laboratório de Imunologia Clínica e Alergia


Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.